It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board


Multiple Sclerosis Board Index


Introducing myself
Jun 3, 2011
I've actually been reading this message board for a few years. I finally was going to post but had some issues getting registered but at last I'm registered in finally posting. I was diagnosed with MS about 5 years ago, I evidently had it for about 18 years before this diagnosis. To try to make a long story short, I was diagnosed with optic neuritis about 25 years ago, at that time I was visiting my doctor because I couln't see out of my left eye, eventually got referred to a neurologist who made the diagnosis of ON and prescribe prednisone which after about 4 days did give me my vision back. The neurologist didn't schedule any other tests and told me that in 85% of the cases there is no known cause for this so only the symptoms are treated, I didn't think to much more about since after a few days on the prednisone I got my vision back. Then 18 years later I have a strange sensation on the left side of my body and when I took a bath it felt like the left side of the tub had cold water, I then realized that I wasn't able to feel temperature on my left side. I go to my doc who then tells me that ON can be a symptom of MS orders an MRI. While I wait for the results I search MS on the internet and realize that I have had some symptoms (mainly fatigue) of MS. The neurologist tells me that he thinks I have a mild case but orders both the vision test and nerve test (can't think of the names of them but involved electrodes stuck to your head), I get called back there is damage along the optic nerve and he wants me to start betaseron. I was on betaseron for about 4 years but had some major problems getting it ordered (I had to use a medco mail order pharmacy), luckily I tolerated it pretty well major problem was injection site redness. Unfortunately when I starte having problems with my insurance company's handling of the medicaion I became noncompliant with taking it, I got so disgusted at one point that I went off it for month, I tried to get back into a better routine of taking it but just coudn't seem to do it and asked my doctor about discontinuing it as really I haven't had any excarbations but he told me that with what he has seen on the MRI he felt I should stay on some med and thought maybe Rebif would work better, less injections and less injection site reactions so I agreed to try it. I am now on month 2, I can say rebif is far easier to use than betaseron but I still am having skin site reactions, one is really bad, it's been over a week and it is still very red and over the size of a half dollar. The nurse who came to my house to show me how to inject suggested witch hazel which I'm trying it is helping a little but it seems my skin just does not like this medicine, I still have red marks from the betaseron from over 2 months ago! I'm thinking I just have sensitive skin.
A little more about me, overall I seem to have a mild case of MS, I teach step aerobics and have been able to continue without problems and still work full time. My biggest issue is fatigue which I take aderal for (I've tried both amantadine and provigil but they didn't seem to help). I didn't want to make this too long but just wanted to give a relatively quick introduction and say hi. I expect to be posting alot more, thx for reading.





All times are GMT -7. The time now is 05:08 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!